Alert archive / Michigan / Small Craft Advisories in 2015
Small Craft Advisory 53, NWS Gaylord, MI
NWS Gaylord, MI issued this small craft advisory at Sep 12, 2015, 10:00 AM EDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Sep 12, 2015, 10:00 AM EDT (14:00 UTC)
- Expired
- Sep 12, 2015, 10:31 PM EDT
- In force
- 13 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
876 WHUS73 KAPX 121400 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1000 AM EDT SAT SEP 12 2015 LHZ348-349-122200- /O.NEW.KAPX.SC.Y.0053.150912T1400Z-150913T0300Z/ PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 1000 AM EDT SAT SEP 12 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
3 follow-up statements
550 WHUS73 KAPX 121851 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 251 PM EDT SAT SEP 12 2015 LMZ345-346-130000- /O.EXB.KAPX.SC.Y.0053.000000T0000Z-150913T0000Z/ POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- 251 PM EDT SAT SEP 12 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 8 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ LHZ348-349-130300- /O.CON.KAPX.SC.Y.0053.000000T0000Z-150913T0300Z/ PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 251 PM EDT SAT SEP 12 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
570 WHUS73 KAPX 130150 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 950 PM EDT SAT SEP 12 2015 LHZ348-349-130300- /O.CON.KAPX.SC.Y.0053.000000T0000Z-150913T0300Z/ PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 950 PM EDT SAT SEP 12 2015 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING. * PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED INFORMATION. PRECAUTIONARY/PREPAREDNESS ACTIONS INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. $$ WEATHER.GOV/GAYLORD
664 WHUS73 KAPX 130231 MWWAPX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1031 PM EDT SAT SEP 12 2015 LHZ348-349-130345- /O.CAN.KAPX.SC.Y.0053.000000T0000Z-150913T0300Z/ PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- 1031 PM EDT SAT SEP 12 2015 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL CRAFT ADVISORY. $$ WEATHER.GOV/GAYLORD
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Sep 12, 6:50 AM EDT, 3 hours 10 minutes earlier.
Area forecast discussion, Sep 12, 6:50 AM EDT, 3 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 650 AM EDT SAT SEP 12 2015 .NEAR TERM...(TODAY THROUGH TONIGHT) ISSUED AT 328 AM EDT SAT SEP 12 2015 HIGH IMPACT WEATHER POTENTIAL...CHANCE OF WATERSPOUTS THIS MORNING. PATCHY FROST TONIGHT. UPPER TROF IS IN PLACE ACROSS THE GREAT LAKES REGION. THE STRONGEST DISTURBANCE WITHIN THE BROADER TROF IS OVER CENTRAL WI...MOVING SSE. ASSOCIATED CLOUD COVER IS MAKING SE-WARD PROGRESS ACROSS NORTHERN MI. MINIMAL PRECIP IS SEEN ON THE LAKE MI BASIN...BUT SHRA HAVE DEVELOPED INTO PARTS OF NE LOWER OVER THE PAST HOUR...IN PARTICULAR NEAR APN. COLDEST TEMPS ALOFT WILL BE SEEN IN THE 1ST HALF OF THE DAY. AS THE IMPULSE MENTIONED ABOVE DIGS INTO THE OH/TN VALLEYS...SHORTWAVE RIDGING WILL FOLD OVER TOWARD LAKE SUPERIOR. THIS WILL PROMOTE DEEP SUBSIDENCE/WARMING/DRYING...ESPECIALLY TONIGHT. RISK FOR PRECIP AND CLOUD COVER LOOKS TO DECREASE THRU THE PERIOD...THOUGH WITH AN OUTSIDE CHANCE OF SOME FROST TONIGHT. TODAY...NNE 1000-850MB FLOW WILL BACK TO 360-350 TOWARD MIDDAY...IN RESPONSE TO HIGH PRESSURE TO OUR WEST MOVING SOUTH. THIS IS THE 1ST STEP TO GETTING SOMEWHAT DRIER/MILDER AIR INTO THE REGION. IN THE MEANTIME...CHANCE POPS STILL IN ORDER THIS MORNING ALONG THE COASTS FROM LEELANAU CO SOUTH IN NW LOWER...AND PRESQUE ISLE LT SOUTH IN NE LOWER. 850-500MB RH DROPS OFF FROM 50-60 PERCENT TO START THE MORNING...TO 35-45 BY LATE AFTERNOON. THIS WILL ASSIST IN DWINDLING LAKE EFFECT PRECIP CHANCES AS WE MOVE THRU THE DAY. COULD CONCEIVABLY GET AWAY WITH A DRY FORECAST FROM MID-AFTERNOON ON...BUT THIS IS LAKE EFFECT WE ARE TALKING ABOUT...AND MOMENTUM CAN KEEP THINGS GOING LONGER THAN MODEL PROGS WOULD SUPPORT. SO SLIGHT CHANCE POPS ARE STILL FINE IN THE AFTERNOON S OF EMPIRE ALONG THE NW LOWER COAST...AND S OF HARRISVILLE IN NE LOWER. ELSEWHERE IN NORTHERN LOWER...WILL SEE A CU FIELD THRU MID AFTERNOON...BEFORE DISSIPATION AS DRIER AIR ARRIVES. THAT DRYING ARRIVES IN EASTERN UPPER FASTER...AND WILL ONLY BE A TOUCH OF CU THIS MORNING. MAX TEMPS NEAR 60F TO THE MID 60S. TONIGHT...DEEP DRYING WILL CONTINUE (850-500MB RH LOWERING BELOW 20 PERCENT)...LEADING TO MOSTLY CLEAR SKIES. WE DO RETAIN A BIT OF NNW 1000-850MB FLOW (10-15KT OVER THE SURROUNDING LAKES)...WHICH MAY PREVENT COASTAL LOCALES FROM FULLY DECOUPLING. THOSE SPOTS WILL BE NEAR 40F TO THE LOWER 40S. BUT INTERIOR SECTIONS WILL HAVE NO DIFFICULTY IN DOING SO. READINGS WILL SLIP INTO THE 30S...AND IN THE COLD SPOTS WELL INTO THE 30S. WILL LOWER MIN TEMPS...AND HIT FROST HARDER IN THE GRIDS AND HWO. A PORTION OF THE AU SABLE VALLEY COULD WELL WARRANT A FROST ADVISORY TONIGHT...WILL NOT PULL THE TRIGGER AT THIS TIME. && .SHORT TERM...(SUNDAY THROUGH MONDAY NIGHT) ISSUED AT 328 AM EDT SAT SEP 12 2015 HIGH IMPACT WEATHER: NONE UPPER LEVEL LOW AND ACCOMPANYING MOISTURE DEPARTS TO THE EAST AS HIGH PRESSURE BUILDS IN FROM THE MISSISSIPPI RIVER VALLEY. SUNDAY WILL STILL BE A BIT COOL AS 850MB TEMPERATURES ARE STILL ONLY AROUND 4-6C. SURE THERE WILL BE A BIT OF LAKE CLOUDS LINGERING WITH THE COLD 850 TEMPS...BUT MOISTURE APPEARS VERY MINIMAL FOR ANY LAKE EFFECT SHOWERS TO DEVELOP. UPPER LEVEL PATTERN WILL BECOME MORE ZONAL MONDAY WITH WINDS BACKING TO SOUTHERLY ON THE WESTERN SIDE OF THE BUILDING HIGH PRESSURE...BRINGING SUMMER-LIKE WEATHER BACK TO NORTHERN MICHIGAN BY MONDAY. SKIES WILL BE MOSTLY CLEAR THROUGHOUT THIS PERIOD WITH PRECIPITATION-FREE WEATHER. HIGH TEMPERATURES WILL BE IN THE UPPER 60S SUNDAY AND MODERATE TO NEAR 80 BY TUESDAY...WHILE LOWS WILL BE IN THE MID 40S TO LOW 50S MONDAY MORNING AND NEAR 60 TUESDAY MORNING. && .LONG TERM...(TUESDAY THROUGH FRIDAY) ISSUED AT 328 AM EDT SAT SEP 12 2015 A DEVELOPING LOW PRESSURE SYSTEM OVER THE NORTHERN PLAINS WILL BEGIN TO PRODUCE CHANCES OF RAIN AND THUNDER LATE WEDNESDAY NIGHT THROUGH FRIDAY. AS THE ASSOCIATED COLD FRONT PASSES THROUGH LATE FRIDAY...TEMPERATURES WILL COOL A BIT FOR THE UPCOMING WEEKEND. DAYTIME TEMPERATURES WILL BE MAINLY IN THE 70S DURING THE EXTENDED PERIOD...WITH WEDNESDAY AND THURSDAY NEAR 80. MORNING LOW TEMPERATURES WILL BE IN THE 60S THROUGH SATURDAY...AND THEN UPPER 40S TO LOW 50S SUNDAY. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SUNDAY MORNING) ISSUED AT 650 AM EDT SAT SEP 12 2015 VFR. COOL AIR HAS BEEN PUSHED INTO NORTHERN MI...AHEAD OF HIGH PRESSURE IN THE UPPER MS VALLEY. SOME CLOUD COVER AND A FEW LAKE EFFECT RAIN SHOWERS ARE BEING GENERATED...MAINLY SOUTH OF APN AND NEAR MBL. CLOUD COVER IS (AND WILL REMAIN) VFR...AND WILL GRADUALLY DIMINISH AS DRIER AIR WORKS IN FROM THE NORTH. NORTHERLY WINDS TODAY INCREASING TO AROUND 10KT. LIGHT WINDS TONIGHT. && .MARINE... ISSUED AT 328 AM EDT SAT SEP 12 2015 NORTHERLY BREEZES WILL REMAIN SOMEWHAT BLUSTERY TODAY ON LAKE MI AND HURON. STILL EVALUATING THE NEED FOR ADVISORIES TODAY...WOULD NOT RULE OUT NEEDING SOME (IN PARTICULAR S OF GD TRAV LT AND S OF PRESQUE ISLE LT). WINDS WILL RELAX TONIGHT AS HIGH PRESSURE TRIES TO MOVE IN FROM THE WEST. && .APX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LH...NONE. LM...NONE. LS...NONE. && NEAR TERM...JAZ SHORT TERM...TJL LONG TERM...TJL AVIATION...JAZ MARINE...JAZ
Hazardous weather outlook, Sep 12, 3:07 AM EDT, 6 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 307 AM EDT SAT SEP 12 2015 LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041- 042-131200- STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL- 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING BOIS BLANC ISLAND- PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI- GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE- NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI- POINT BETSIE TO SLEEPING BEAR POINT MI- MANISTEE TO POINT BETSIE MI- WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI- ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA- MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM- OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD- OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO- GLADWIN-ARENAC- 307 AM EDT SAT SEP 12 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN... EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE MICHIGAN...LAKE HURON AND LAKE SUPERIOR. .DAY ONE...TODAY AND TONIGHT. ISOLATED WATERSPOUTS ARE POSSIBLE THIS MORNING ON NORTHERN LAKE MICHIGAN AND NORTHERN LAKE HURON. PATCHY FROST IS EXPECTED LATE TONIGHT ACROSS INLAND AREAS OF EASTERN UPPER AND NORTHERN LOWER MICHIGAN. FROST COULD BE MORE WIDESPREAD IN THE AU SABLE RIVER VALLEY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THUNDERSTORMS ARE POSSIBLE WEDNESDAY NIGHT INTO THURSDAY NIGHT ACROSS PORTIONS OF NORTHERN MICHIGAN. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ALWAYS ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER. REPORTS MAY BE MADE ONE OF THREE WAYS: ONLINE: WEATHER.GOV/GAYLORD FACEBOOK: FACEBOOK.COM/NWSGAYLORD TWITTER: TWITTER.COM/NWSGAYLORD && FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD. JZ/TL
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 12, 2:51 PM EDT | Frost Advisory | APX | Antrim, Cheboygan, Crawford, Emmet, Kalkaska, Manistee and 7 more | 18 hr |
Nearby
Small Craft Advisories in Michigan, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.